Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 67, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 17, 2012, 9:13 PM EDT for 4 counties in Vermont. It was in force for 39 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2012, 9:13 PM EDT (01:13 UTC)
- Expired
- Jul 17, 2012, 9:52 PM EDT
- In force
- 39 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Chittenden County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT
The radar
The Burlington radar (KCXX), 24 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:13 PM EDT | HAIL 1.5 | 2 Nw Burlington, VT | |
| Jul 17, 9:15 PM EDT | HAIL 0.5 | Winooski, VT | |
| Jul 17, 9:15 PM EDT | HAIL 1 | 2 Nnw Winooski, VT | QUARTER SIZED HAIL |
| Jul 17, 9:15 PM EDT | HAIL 1 | Colchester, VT | QUARTER-SIZED HAIL |
| Jul 17, 9:15 PM EDT | HAIL 1.5 | 1 E Essex Junction, VT | |
| Jul 17, 9:20 PM EDT | TSTM WND DMG | Winooski, VT | TREES DOWN |
| Jul 17, 9:20 PM EDT | HAIL 0.75 | Essex Junction, VT | DIME-SIZED HAIL |
| Jul 17, 9:20 PM EDT | HAIL 1 | North Williston, VT | QUARTER-SIZED HAIL |
| Jul 17, 9:22 PM EDT | HAIL 1.5 | Winooski, VT | PING PONG BALL SIZED HAIL |
| Jul 17, 9:23 PM EDT | HAIL 0.75 | Essex Center, VT | DIME-SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1655 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
745 WUUS51 KBTV 180113 SVRBTV VTC007-011-013-015-180215- /O.NEW.KBTV.SV.W.0067.120718T0113Z-120718T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 913 PM EDT TUE JUL 17 2012 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LAMOILLE COUNTY IN NORTHWEST VERMONT... SOUTH CENTRAL GRAND ISLE COUNTY IN NORTHWEST VERMONT... NORTHERN CHITTENDEN COUNTY IN NORTHWEST VERMONT... SOUTH CENTRAL FRANKLIN COUNTY IN NORTHWEST VERMONT... * UNTIL 1015 PM EDT. * AT 906 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR APPLETREE POINT...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... COLCHESTER...ESSEX JUNCTION...ESSEX CENTER...JERICHO...WESTFORD... FAIRFAX...CAMBRIDGE...UNDERHILL STATE PARK...JEFFERSONVILLE... WATERVILLE...JOHNSON...HYDE PARK... THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. && LAT...LON 4479 7267 4451 7256 4442 7327 4459 7334 TIME...MOT...LOC 0113Z 253DEG 22KT 4453 7318 $$ LAHIFF
2 follow-up statements
122 WWUS51 KBTV 180134 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 934 PM EDT TUE JUL 17 2012 VTC013-180144- /O.CAN.KBTV.SV.W.0067.000000T0000Z-120718T0215Z/ GRAND ISLE VT- 934 PM EDT TUE JUL 17 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRAND ISLE COUNTY IS CANCELLED... WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. LAT...LON 4446 7296 4463 7302 4470 7264 4451 7256 TIME...MOT...LOC 0134Z 262DEG 41KT 4453 7276 $$ VTC007-011-015-180215- /O.CON.KBTV.SV.W.0067.000000T0000Z-120718T0215Z/ LAMOILLE VT-CHITTENDEN VT-FRANKLIN VT- 934 PM EDT TUE JUL 17 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR SOUTH CENTRAL FRANKLIN...EAST CENTRAL CHITTENDEN AND CENTRAL LAMOILLE COUNTIES IN NORTHWEST VERMONT... AT 930 PM EDT A SEVERE THUNDERSTORM WAS PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR UNDERHILL STATE PARK...MOVING EAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... MORRISVILLE...CADYS FALLS... THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL MAY CAUSE INJURY AND DAMAGE PROPERTY. && LAT...LON 4446 7296 4463 7302 4470 7264 4451 7256 TIME...MOT...LOC 0134Z 262DEG 41KT 4453 7276 $$ LAHIFF
984 WWUS51 KBTV 180152 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 952 PM EDT TUE JUL 17 2012 VTC007-011-015-180203- /O.CAN.KBTV.SV.W.0067.000000T0000Z-120718T0215Z/ LAMOILLE VT-CHITTENDEN VT-FRANKLIN VT- 952 PM EDT TUE JUL 17 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FRANKLIN...EAST CENTRAL CHITTENDEN AND CENTRAL LAMOILLE COUNTIES IN NORTHWEST VERMONT IS CANCELLED... THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WARNING. HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE. IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF THUNDER. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON. LAT...LON 4446 7296 4463 7302 4470 7264 4451 7256 TIME...MOT...LOC 0153Z 262DEG 41KT 4454 7246 $$ LAHIFF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:46 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 17, 7:46 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 746 PM EDT TUE JUL 17 2012 .SYNOPSIS... ANY THUNDERSTORMS DURING THE EVENING WILL COME TO AN END BY MIDNIGHT AS A SLOW MOVING COLD FRONT MOVES THROUGH THE REGION LATE TONIGHT AND ON WEDNESDAY. BEHIND THE FRONT, IT WILL TURN COOLER AND DRIER AND THAT WILL LAST INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 741 PM EDT TUESDAY...COMPLEX OF SEVERE T-STORMS HAS PUSHED PRIMARILY SOUTH OF THE FORECAST AREA, AND SO HAVE JUST CANCELLED THE SEVERE T-STORM WATCH FOR MOST OF THE AREA. HAVE KEPT IT UP FOR RUTLAND AND WINDSOR COUNTIES JUST IN CASE THEY GET CLIPPED BY SOME STORMS THAT ARE OUT IN NORTH-CENTRAL NEW YORK AS THEY TREK SOUTHEASTWARD. THOUGH NOT ALL THAT CONFIDENT WE'LL SEE MUCH. STILL HAVE A FEW SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHERN NEW YORK THAT ARE PUSHING INTO NORTHERN VERMONT AS A RESULT OF SOME RESIDUAL INSTABILITY. DO NOT EXPECT ANY OF THEM TO BE SEVERE, AND JUST PROVIDE A QUICK DOWNPOUR. THINK JUST ABOUT EVERYTHING SHOULD BE DONE WITH BY MIDNIGHT -- EITHER DISSIPATED OR PUSHED WELL TO THE SOUTH. PRETTY WILD DAY ON THE RADAR, WITH SEVERAL LONG LIVED SUPERCELLS THAT PUSHED ACROSS THE AREA, THOUGH A COUPLE OF THE BEST ONES ON RADAR STAYED NORTH OF THE BORDER. REPORTS SO FAR ARE PRIMARILY DUE TO STRAIGHT LINE WINDS, WITH A FEW HAIL REPORTS TOSSED IN FOR GOOD MEASURE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 350 PM EDT TUESDAY...WEDNESDAY WILL BE A TRANSITION DAY AS THE FRONT SLOWLY OOZES THROUGH THE REGION. MAY BE A LIGHT SHOWER WAY DOWN SOUTH, SO CONTINUED THE IDEA OF LOW CHANCES THERE. OTHERWISE IT SHOULD BE A GENERALLY SUNNY DAY WITH DEWPOINTS SLOWLY FALLING DURING THE DAY. 850MB TEMPERATURES WILL RANGE FROM 12C IN THE NORTH TO 15C DOWN SOUTH, SO WE ARE STILL LOOKING AT TEMPERATURES PRIMARILY IN THE 80S, MAYBE CLOSE TO 90F DOWN IN SPRINGFIELD. AT LEAST THE DEWPOINTS WILL BE ON THE DECREASE, FALLING INTO THE 50S BY THE AFTERNOON. HIGH PRESSURE WILL BE NOSING IN WEDNESDAY NIGHT AND THURSDAY, SO PRETTY MUCH HIGH AND DRY. 850 TEMPERATURES WILL BE FALLING TO THE 8-12C LEVEL, SO HIGHS ONLY IN THE 70S ON THURSDAY. TEMPERATURES THURSDAY NIGHT WILL FALL INTO THE 50S WITH 40S IN THE COOLER AREAS, SO IT MIGHT BE A GREAT NIGHT TO OPEN THE WINDOWS AND PUT ON A COUPLE OF BLANKETS. STAYED CLOSED TO GUIDANCE TEMPERATURES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 319 PM EDT TUESDAY...NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE WITH ORIGINS OVER CENTRAL CANADA WILL BE IN PLACE OVER THE NORTH COUNTRY INTO SATURDAY WITH A NICE STRETCH OF DRY WEATHER. AS THE HIGH SLIDES EAST ON SUNDAY ANOTHER COLD FRONT AND UPPER TROUGH DROPS SE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. LOOKS LIKE WARMTH AND INSTABILITY/0-6KM SHEAR (1500 J/KG/ 35KT) MAY BE SUFFICIENT FOR ANOTHER ROUND OF POTENTIALLY STRONG TO SEVERE STORMS. THE FRONT PUSHES SOUTH ALLOWING FOR A NORTHERLY FLOW COOLER AND DRIER WEATHER AS ANOTHER HIGH DROPS OUT OF CENTRAL CANADA. HIGH TEMPERATURES WILL BE IN THE 80S FRIDAY THROUGH SUNDAY DROPPING BACK INTO THE 70S BY MONDAY AND TUESDAY. LOWS WILL BE MOSTLY IN THE 50S EXCEPT A FEW 40S IN THE COLD SPOTS SATURDAY AND TUESDAY MORNINGS. AREAS NEAR LAKE CHAMPLAIN WILL BE MILDER WITH WATER TEMPS NOW IN THE MID 70S. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THROUGH 00Z THURSDAY...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS THE AREA THROUGH 06Z TONIGHT. THIS WILL RESULT IN MVFR CONDITIONS FROM TIME TO TIME. AFTER 06Z...THE SHOWERS AND STORMS WILL DIMINISH AND CEILINGS AND VISIBILITIES WILL LOWER INTO THE MVFR AND IFR CATEGORIES FOR SOME PERIODS OF TIME. AFTER 14Z...LOOK FOR VFR CONDITIONS TO DEVELOP OVER THE ENTIRE AREA AND REMAIN IN THE VFR CATEGORY THROUGH THE END OF THE PERIOD. OUTLOOK 00Z THURSDAY THROUGH SUNDAY...MAINLY VFR THROUGH THE PERIOD WITH HIGH PRESSURE BUILDING INTO THE REGION. PSBL VLIFR IN FG KMPV KSLK 07-12Z EACH MORNING. && .EQUIPMENT... IMPORTANT RADAR UPGRADES ARE IN PROGRESS... THE WSR-88D IN FORT DRUM NEW YORK (KTYX) IS OPERATING WITH DUAL POLARIZATION TECHNOLOGY. THE WSR-88D IN COLCHESTER VERMONT (KCXX) IS SCHEDULED NEXT FOR ITS DUAL-POLARIZATION UPGRADE. WORK WILL BEGIN WEDNESDAY (7/18). ONCE WORK COMMENCES THE RADAR WILL BE DOWN FOR APPROXIMATELY 4-7 DAYS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...NASH NEAR TERM...NASH SHORT TERM...NASH LONG TERM...SISSON AVIATION...EVENSON/SISSON EQUIPMENT...WFO BTV
Hazardous weather outlook, Jul 17, 3:57 AM EDT, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 357 AM EDT TUE JUL 17 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-180800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 357 AM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTH COUNTRY TODAY AS A STRONG COLD FRONT MOVES INTO THE AREA. THE POTENTIALLY SEVERE STORMS WILL MOVE INTO NORTHERN PORTIONS OF NEW YORK AND VERMONT BY EARLY AFTERNOON AND THEN PROGRESS SOUTHEAST ACROSS THE REGION THROUGH THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREAT FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...WITH FLASH FLOODING AND LARGE HAIL BEING SECONDARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 17, 8:08 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
808 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG THETFORD CENTER 43.83N 72.25W
07/17/2012 ORANGE VT LAW ENFORCEMENT
NUMEROUS ROADS IMPPASSABLE DUE TO TREES DOWN
&&
EVENT NUMBER BTV1200287
MUCCILLILocal storm report, Jul 17, 8:09 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
809 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG HOPKINTON 44.69N 74.70W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
0321 PM TSTM WND DMG 2 W POTSDAM 44.67N 75.03W
07/17/2012 ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM HAIL 2 W POTSDAM 44.67N 75.03W
07/17/2012 M0.88 INCH ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY EMERGENCY MNGR
STRUCTURAL DAMAGE TO 4 BUILDINGS... 30 PEOPLE EVACUATED
0324 PM TSTM WND DMG COLTON 44.56N 74.93W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0325 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY PUBLIC
WIDESPREAD TREES AND POWER LINES DOWN WITH NUMEROUS
ROAD CLOSURES
0330 PM TSTM WND DMG HANNAWA FALLS 44.61N 74.97W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES UPROOTED OR SNAPPED - ESTIMATED WIND
SPEED 65 MPH BY LOCAL POLICE
0340 PM HAIL WINTHROP 44.79N 74.79W
07/17/2012 M0.75 INCH ST. LAWRENCE NY PUBLIC
PUBLIC
0349 PM TSTM WND DMG REDFORD 44.61N 73.80W
07/17/2012 CLINTON NY PUBLIC
UPROOTED TREES AND SIDING DAMAGE TO HOUSES
0350 PM TSTM WND DMG SARANAC 44.65N 73.74W
07/17/2012 CLINTON NY LAW ENFORCEMENT
TREES DOWN
0400 PM TSTM WND DMG RUSSELL 44.43N 75.15W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
TREES DOWN
0401 PM TSTM WND DMG PAUL SMITHS 44.44N 74.25W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES DOWN... RTE 30 CLOSED
0403 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES AND POWERLINES DOWN
0405 PM TSTM WND DMG BLOOMINGDALE 44.41N 74.09W
07/17/2012 ESSEX NY PUBLIC
MULTIPLE TREES AND POWERLINES DOWN
0420 PM TSTM WND DMG 1 NNW LAKE PLACID 44.29N 73.99W
07/17/2012 ESSEX NY PUBLIC
2 FT DIAMETER TREE UPROOTED ON NASH STREET...
POWERLINES DOWN AS WELL
0430 PM TSTM WND DMG WILLSBORO POINT 44.41N 73.38W
07/17/2012 ESSEX NY PUBLIC
ESTIMATED 60MPH WIND GUST... MULTIPLE TREES AND LARGE
BRANCHES DOWN
0435 PM HAIL 2 SSE EDWARDS 44.30N 75.24W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA THE SHAVE PROGRAM
0436 PM TSTM WND DMG ELIZABETHTOWN 44.21N 73.60W
07/17/2012 ESSEX NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0440 PM LIGHTNING LEWIS 44.28N 73.57W
07/17/2012 ESSEX NY LAW ENFORCEMENT
MULTIPLE STRUCTURE FIRES DUE TO LIGHTNING STRIKES IN
ESSEX CTY NY
0442 PM TSTM WND DMG SHELBURNE 44.37N 73.23W
07/17/2012 CHITTENDEN VT PUBLIC
8 TREES AND MULTIPLE POWERLINES DOWN ON FALLS ROAD
0445 PM HAIL EDWARDS 44.32N 75.25W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA SHAVE PROGRAM
0454 PM TSTM WND DMG WESTPORT 44.18N 73.44W
07/17/2012 ESSEX NY NWS EMPLOYEE
MULTIPLE TREES DOWN ALONG LAKESHORE DRIVE
0454 PM TSTM WND DMG 2 N WESTPORT 44.21N 73.44W
07/17/2012 ESSEX NY NWS EMPLOYEE
LARGE TREE DOWN ON HOUSE
0500 PM TSTM WND DMG BROOKSVILLE 44.06N 73.17W
07/17/2012 ADDISON VT PUBLIC
TREE DOWN ON RIVER ROAD NEAR RTE 7
0512 PM TSTM WND DMG MIDDLEBURY 44.02N 73.17W
07/17/2012 ADDISON VT TRAINED SPOTTER
TREE DOWN
0524 PM TSTM WND DMG NORTH HUDSON 43.95N 73.73W
07/17/2012 ESSEX NY LAW ENFORCEMENT
TREES DOWN
0525 PM TSTM WND DMG SEVERANCE 43.88N 73.73W
07/17/2012 ESSEX NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0530 PM TSTM WND DMG SCHROON LAKE 43.84N 73.76W
07/17/2012 ESSEX NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
0554 PM TSTM WND DMG ROYALTON 43.82N 72.55W
07/17/2012 WINDSOR VT LAW ENFORCEMENT
SEVERAL TREES DOWN ON HAPPY HOLLOW AND RAINBOW ROADS
0600 PM HAIL CRANBERRY LAKE 44.22N 74.83W
07/17/2012 E1.00 INCH ST. LAWRENCE NY PUBLIC
QUARTER-SIZED HAIL
0612 PM TSTM WND DMG THETFORD CENTER 43.83N 72.25W
07/17/2012 ORANGE VT LAW ENFORCEMENT
NUMEROUS ROADS IMPPASSABLE DUE TO TREES DOWN
&&
EVENT NUMBER BTV1200267 BTV1200256 BTV1200257 BTV1200270 BTV1200265
BTV1200259 BTV1200258 BTV1200262 BTV1200261 BTV1200260 BTV1200264
BTV1200272 BTV1200269 BTV1200268 BTV1200263 BTV1200275 BTV1200273
BTV1200281 BTV1200282 BTV1200271 BTV1200274 BTV1200285 BTV1200286
BTV1200277 BTV1200276 BTV1200279 BTV1200280 BTV1200278 BTV1200283
BTV1200284 BTV1200287
MUCCILLILocal storm report, Jul 17, 8:12 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
812 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL CASTLETON 43.61N 73.18W
07/17/2012 E0.75 INCH RUTLAND VT PUBLIC
&&
EVENT NUMBER BTV1200288
MUCCILLILocal storm report, Jul 17, 8:13 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
813 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG HOPKINTON 44.69N 74.70W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
0321 PM TSTM WND DMG 2 W POTSDAM 44.67N 75.03W
07/17/2012 ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM HAIL 2 W POTSDAM 44.67N 75.03W
07/17/2012 M0.88 INCH ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY EMERGENCY MNGR
STRUCTURAL DAMAGE TO 4 BUILDINGS... 30 PEOPLE EVACUATED
0324 PM TSTM WND DMG COLTON 44.56N 74.93W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0325 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY PUBLIC
WIDESPREAD TREES AND POWER LINES DOWN WITH NUMEROUS
ROAD CLOSURES
0330 PM TSTM WND DMG HANNAWA FALLS 44.61N 74.97W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES UPROOTED OR SNAPPED - ESTIMATED WIND
SPEED 65 MPH BY LOCAL POLICE
0340 PM HAIL WINTHROP 44.79N 74.79W
07/17/2012 M0.75 INCH ST. LAWRENCE NY PUBLIC
PUBLIC
0349 PM TSTM WND DMG REDFORD 44.61N 73.80W
07/17/2012 CLINTON NY PUBLIC
UPROOTED TREES AND SIDING DAMAGE TO HOUSES
0350 PM TSTM WND DMG SARANAC 44.65N 73.74W
07/17/2012 CLINTON NY LAW ENFORCEMENT
TREES DOWN
0400 PM TSTM WND DMG RUSSELL 44.43N 75.15W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
TREES DOWN
0401 PM TSTM WND DMG PAUL SMITHS 44.44N 74.25W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES DOWN... RTE 30 CLOSED
0403 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES AND POWERLINES DOWN
0405 PM TSTM WND DMG BLOOMINGDALE 44.41N 74.09W
07/17/2012 ESSEX NY PUBLIC
MULTIPLE TREES AND POWERLINES DOWN
0420 PM TSTM WND DMG 1 NNW LAKE PLACID 44.29N 73.99W
07/17/2012 ESSEX NY PUBLIC
2 FT DIAMETER TREE UPROOTED ON NASH STREET...
POWERLINES DOWN AS WELL
0430 PM TSTM WND DMG WILLSBORO POINT 44.41N 73.38W
07/17/2012 ESSEX NY PUBLIC
ESTIMATED 60MPH WIND GUST... MULTIPLE TREES AND LARGE
BRANCHES DOWN
0435 PM HAIL 2 SSE EDWARDS 44.30N 75.24W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA THE SHAVE PROGRAM
0436 PM TSTM WND DMG ELIZABETHTOWN 44.21N 73.60W
07/17/2012 ESSEX NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0440 PM LIGHTNING LEWIS 44.28N 73.57W
07/17/2012 ESSEX NY LAW ENFORCEMENT
MULTIPLE STRUCTURE FIRES DUE TO LIGHTNING STRIKES IN
ESSEX CTY NY
0442 PM TSTM WND DMG SHELBURNE 44.37N 73.23W
07/17/2012 CHITTENDEN VT PUBLIC
8 TREES AND MULTIPLE POWERLINES DOWN ON FALLS ROAD
0445 PM HAIL EDWARDS 44.32N 75.25W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA SHAVE PROGRAM
0454 PM TSTM WND DMG WESTPORT 44.18N 73.44W
07/17/2012 ESSEX NY NWS EMPLOYEE
MULTIPLE TREES DOWN ALONG LAKESHORE DRIVE
0454 PM TSTM WND DMG 2 N WESTPORT 44.21N 73.44W
07/17/2012 ESSEX NY NWS EMPLOYEE
LARGE TREE DOWN ON HOUSE
0500 PM TSTM WND DMG BROOKSVILLE 44.06N 73.17W
07/17/2012 ADDISON VT PUBLIC
TREE DOWN ON RIVER ROAD NEAR RTE 7
0512 PM TSTM WND DMG MIDDLEBURY 44.02N 73.17W
07/17/2012 ADDISON VT TRAINED SPOTTER
TREE DOWN
0524 PM TSTM WND DMG NORTH HUDSON 43.95N 73.73W
07/17/2012 ESSEX NY LAW ENFORCEMENT
TREES DOWN
0525 PM TSTM WND DMG SEVERANCE 43.88N 73.73W
07/17/2012 ESSEX NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0530 PM TSTM WND DMG SCHROON LAKE 43.84N 73.76W
07/17/2012 ESSEX NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
0554 PM TSTM WND DMG ROYALTON 43.82N 72.55W
07/17/2012 WINDSOR VT LAW ENFORCEMENT
SEVERAL TREES DOWN ON HAPPY HOLLOW AND RAINBOW ROADS
0600 PM HAIL CRANBERRY LAKE 44.22N 74.83W
07/17/2012 E1.00 INCH ST. LAWRENCE NY PUBLIC
QUARTER-SIZED HAIL
0612 PM TSTM WND DMG THETFORD CENTER 43.83N 72.25W
07/17/2012 ORANGE VT LAW ENFORCEMENT
NUMEROUS ROADS IMPASSABLE DUE TO TREES DOWN
0748 PM HAIL 1 NNW FAIR HAVEN 43.60N 73.28W
07/17/2012 E0.75 INCH RUTLAND VT PUBLIC
DIME-SIZED HAIL
0754 PM HAIL CASTLETON 43.61N 73.18W
07/17/2012 E0.75 INCH RUTLAND VT PUBLIC
&&
EVENT NUMBER BTV1200267 BTV1200256 BTV1200257 BTV1200270 BTV1200265
BTV1200259 BTV1200258 BTV1200262 BTV1200261 BTV1200260 BTV1200264
BTV1200272 BTV1200269 BTV1200268 BTV1200263 BTV1200275 BTV1200273
BTV1200281 BTV1200282 BTV1200271 BTV1200274 BTV1200285 BTV1200286
BTV1200277 BTV1200276 BTV1200279 BTV1200280 BTV1200278 BTV1200283
BTV1200284 BTV1200287 BTV1200289 BTV1200288
MUCCILLILocal storm report, Jul 17, 8:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
845 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG HOPKINTON 44.69N 74.70W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
0321 PM TSTM WND DMG 2 W POTSDAM 44.67N 75.03W
07/17/2012 ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM HAIL 2 W POTSDAM 44.67N 75.03W
07/17/2012 M0.88 INCH ST. LAWRENCE NY PUBLIC
TREES DOWN ON MORLEY-POTSDAM ROAD OUTSIDE OF POTSDAM
0321 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY EMERGENCY MNGR
STRUCTURAL DAMAGE TO 4 BUILDINGS... 30 PEOPLE EVACUATED
0324 PM TSTM WND DMG COLTON 44.56N 74.93W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0325 PM TSTM WND DMG POTSDAM 44.67N 74.98W
07/17/2012 ST. LAWRENCE NY PUBLIC
WIDESPREAD TREES AND POWER LINES DOWN WITH NUMEROUS
ROAD CLOSURES
0330 PM TSTM WND DMG HANNAWA FALLS 44.61N 74.97W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
MULTIPLE TREES UPROOTED OR SNAPPED - ESTIMATED WIND
SPEED 65 MPH BY LOCAL POLICE
0340 PM HAIL WINTHROP 44.79N 74.79W
07/17/2012 M0.75 INCH ST. LAWRENCE NY PUBLIC
PUBLIC
0349 PM TSTM WND DMG REDFORD 44.61N 73.80W
07/17/2012 CLINTON NY PUBLIC
UPROOTED TREES AND SIDING DAMAGE TO HOUSES
0350 PM TSTM WND DMG SARANAC 44.65N 73.74W
07/17/2012 CLINTON NY LAW ENFORCEMENT
TREES DOWN
0400 PM TSTM WND DMG RUSSELL 44.43N 75.15W
07/17/2012 ST. LAWRENCE NY LAW ENFORCEMENT
TREES DOWN
0401 PM TSTM WND DMG PAUL SMITHS 44.44N 74.25W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES DOWN... RTE 30 CLOSED
0403 PM TSTM WND DMG SARANAC LAKE 44.33N 74.13W
07/17/2012 FRANKLIN NY AMATEUR RADIO
MULTIPLE TREES AND POWERLINES DOWN
0405 PM TSTM WND DMG BLOOMINGDALE 44.41N 74.09W
07/17/2012 ESSEX NY PUBLIC
MULTIPLE TREES AND POWERLINES DOWN
0420 PM TSTM WND DMG 1 NNW LAKE PLACID 44.29N 73.99W
07/17/2012 ESSEX NY PUBLIC
2 FT DIAMETER TREE UPROOTED ON NASH STREET...
POWERLINES DOWN AS WELL
0430 PM TSTM WND DMG WILLSBORO POINT 44.41N 73.38W
07/17/2012 ESSEX NY PUBLIC
ESTIMATED 60MPH WIND GUST... MULTIPLE TREES AND LARGE
BRANCHES DOWN
0435 PM HAIL 2 SSE EDWARDS 44.30N 75.24W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA THE SHAVE PROGRAM
0436 PM TSTM WND DMG ELIZABETHTOWN 44.21N 73.60W
07/17/2012 ESSEX NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0440 PM LIGHTNING LEWIS 44.28N 73.57W
07/17/2012 ESSEX NY LAW ENFORCEMENT
MULTIPLE STRUCTURE FIRES DUE TO LIGHTNING STRIKES IN
ESSEX CTY NY
0442 PM TSTM WND DMG SHELBURNE 44.37N 73.23W
07/17/2012 CHITTENDEN VT PUBLIC
8 TREES AND MULTIPLE POWERLINES DOWN ON FALLS ROAD
0445 PM HAIL EDWARDS 44.32N 75.25W
07/17/2012 M1.00 INCH ST. LAWRENCE NY PUBLIC
PUBLIC REPORT VIA SHAVE PROGRAM
0454 PM TSTM WND DMG WESTPORT 44.18N 73.44W
07/17/2012 ESSEX NY NWS EMPLOYEE
MULTIPLE TREES DOWN ALONG LAKESHORE DRIVE
0454 PM TSTM WND DMG 2 N WESTPORT 44.21N 73.44W
07/17/2012 ESSEX NY NWS EMPLOYEE
LARGE TREE DOWN ON HOUSE
0500 PM TSTM WND DMG BROOKSVILLE 44.06N 73.17W
07/17/2012 ADDISON VT PUBLIC
TREE DOWN ON RIVER ROAD NEAR RTE 7
0512 PM TSTM WND DMG MIDDLEBURY 44.02N 73.17W
07/17/2012 ADDISON VT TRAINED SPOTTER
TREE DOWN
0524 PM TSTM WND DMG NORTH HUDSON 43.95N 73.73W
07/17/2012 ESSEX NY LAW ENFORCEMENT
TREES DOWN
0525 PM TSTM WND DMG SEVERANCE 43.88N 73.73W
07/17/2012 ESSEX NY LAW ENFORCEMENT
NUMEROUS TREES DOWN
0530 PM TSTM WND DMG SCHROON LAKE 43.84N 73.76W
07/17/2012 ESSEX NY LAW ENFORCEMENT
MULTIPLE TREES DOWN
0554 PM TSTM WND DMG ROYALTON 43.82N 72.55W
07/17/2012 WINDSOR VT LAW ENFORCEMENT
SEVERAL TREES DOWN ON HAPPY HOLLOW AND RAINBOW ROADS
0600 PM HAIL CRANBERRY LAKE 44.22N 74.83W
07/17/2012 E1.00 INCH ST. LAWRENCE NY PUBLIC
QUARTER-SIZED HAIL
0612 PM TSTM WND DMG THETFORD CENTER 43.83N 72.25W
07/17/2012 ORANGE VT LAW ENFORCEMENT
NUMEROUS ROADS IMPASSABLE DUE TO TREES DOWN
0748 PM HAIL 1 NNW FAIR HAVEN 43.60N 73.28W
07/17/2012 E0.75 INCH RUTLAND VT PUBLIC
DIME-SIZED HAIL
0754 PM HAIL CASTLETON 43.61N 73.18W
07/17/2012 E0.75 INCH RUTLAND VT PUBLIC
0754 PM TSTM WND DMG 1 SW CASTLETON 43.60N 73.20W
07/17/2012 RUTLAND VT TRAINED SPOTTER
TREE DOWN
&&
EVENT NUMBER BTV1200267 BTV1200256 BTV1200257 BTV1200270 BTV1200265
BTV1200259 BTV1200258 BTV1200262 BTV1200261 BTV1200260 BTV1200264
BTV1200272 BTV1200269 BTV1200268 BTV1200263 BTV1200275 BTV1200273
BTV1200281 BTV1200282 BTV1200271 BTV1200274 BTV1200285 BTV1200286
BTV1200277 BTV1200276 BTV1200279 BTV1200280 BTV1200278 BTV1200283
BTV1200284 BTV1200287 BTV1200289 BTV1200288 BTV1200290
MUCCILLISpecial weather statement, Jul 17, 8:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 852 PM EDT TUE JUL 17 2012 NYZ028-034-035-VTZ001-002-005-006-008-016-017-180200- EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY- EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-WASHINGTON VT- WESTERN CHITTENDEN VT-WESTERN ESSEX NY-WESTERN FRANKLIN VT- 852 PM EDT TUE JUL 17 2012 ...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL CHITTENDEN... NORTHEASTERN ESSEX...NORTHWESTERN WASHINGTON...SOUTH CENTRAL FRANKLIN...SOUTHEASTERN CLINTON...SOUTHWESTERN GRAND ISLE AND SOUTHWESTERN LAMOILLE COUNTIES... AT 848 PM EDT...A STRONG THUNDERSTORM WAS NEAR KEESEVILLE...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... SCHUYLER ISLAND...COLCHESTER POINT...APPLETREE POINT...BURLINGTON... EXIT 16 I89...WINOOSKI...JERICHO...ESSEX CENTER...UNDERHILL...JERICHO CENTER...UNDERHILL STATE PARK...SMUGGLERS NOTCH... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY EVENING FOR SOUTHERN VERMONT. LAT...LON 4467 7279 4437 7278 4440 7355 4458 7356 LAHIFF
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:52 PM EDT | Special Weather Statement | BTV | Chittenden | 68 min |
| Jul 17, 9:58 PM EDT | Special Weather Statement | BTV | Essex | 62 min |
| Jul 17, 10:30 PM EDT | Special Weather Statement | BTV | Washington | 60 min |
| Jul 17, 10:53 PM EDT | Special Weather Statement | BTV | Washington | 67 min |
| Jul 17, 11:30 PM EDT | Special Weather Statement | BTV | Orange | 60 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.